View Full Version : Surgery and finasteride?
02-05-2015, 11:23 PM
Hi all, I was wondering if taking NSAIDs or painkillers could cause hairloss?
If so would it accelerate AGA which I'm guessing would be permanent hairloss, or would it be more of a temporary type of hair loss?
I'm asking because I'm planning on getting my tonsils removed and all my wisdom teeth extracted soon, and they will probably make me take NSAIDs or painkillers, so I wanna be sure what I'm getting into. Would my finasteride interact if I take any of these?
02-06-2015, 02:12 AM
Medicines can cause hair loss by interfering with the normal cycle of hair growth. NSAID could be one of them, but I donít think, there is a reason to worry. The good news is that in most cases, it's reversible once you stop taking the medication.
Yes, there is a possibility of NSAID may accelerate your hair loss; but it is equally important to note that hair loss is only an infrequent possible side effect of these medications, and when it does happen, hair loss may occur after a few weeks or after years of use of a particular drug. Factors such as dosage, duration of treatment, and normal variations in how people respond to medications determine the degree of hair loss that may occur, if any. Also as mentioned above by Anna, hair loss is temporary in most cases and hair resumes around three to four months following the discontinuation of the medication.
There is not much clinical evidence for significant adverse interaction is available after concomitant use of finasteride and NSAID. Although no interactions of clinical significance have been identified, itís still extremely important that you tell your doctor about all the prescription and over-the-counter (OTC) medications you are taking, including vitamins and herbal supplements. Hope it makes a sense.
02-06-2015, 02:37 PM
Hey guys, thank you both for replying.
Luca, I have a doubt with what you said though. In the first sentence of your reply you said "...there is a possibility of NSAID may accelerate your hair loss".
But then you said "hair loss is temporary in most cases and hair resumes around three to four months following the discontinuation of the medication."
My doubt stems from the fact that, in the first sentence, the way you say it "may accelerate hair loss" makes it sound like you mean it may accelerate my androgenetic alopecia, which, to my understanding, is a permanent type of hair loss. However, in the second sentence I quoted you say it may be temporary, which makes it sound like it accelerates your hair loss but not your androgenetic alopecia (which would be a permanent loss).
So when you said it may accelerate hairloss, you didn't mean androgenetic alopecia right? Would it be something more like Telogen Effluvium?